Jump to content

Dollshead: Citilopram and Galactorrhea (sorry guys)


Dollshead

Recommended Posts

Dollshead

 

Hey, I'm pretty new to this but just seeking some advice as I'm in a pretty strange situation. 
 

Around 3 weeks ago I started lactating (I'm not pregnant and I have never been pregnant) with really bad headaches. I've been rushed through for an MRI as they suspected I had a tumour on my Pituitary gland. Thankfully I don't- brilliant news! However, my prolactin hormone levels are rising. I'm currently being referred to an Endocrinologist but may have a wait a while with the current situation. 
 

Anyway, a doctor has said it could be a symptom of me taking Ciltilopram. But I have been on these tablets for 10 years. Has anyone else had these symptoms before and would it be likely to be my citilopram after all this time? 
he has suggested to stop taking it for 7 days and put me on something else ( a tablet from the Tryclic group) I'm terrified as I've never had a break or taken anything else.
 

Another doctor said it's a slim chance the symptoms are caused by citilopram with me being on it so long! I just don't know what to do and it's making me more anxious. 
 

Any help/advise would be massively appreciated. Thank you! 

Edited by Gridley
Link to comment
  • manymoretodays changed the title to Dollshead: Citilopram and Galactorrhea (sorry guys)
  • Moderator

Welcome to SA, Dollshead.

 

According to my Internet search, SSRI's are a possible cause of Galactorrhea.  So, yes, it is possible that this is the cause of your condition, even after all this time.  

 

What dosage of Citalopram are you taking?

 

We don't recommend  substituting a new drug to deal with side effects from another drug.  That puts you on what we call the drug merry-go-round, trying one thing then another basically guided by nothing except guesswork.  All these drugs are different and one drug doesn't substitute for another.  That switch could throw you into withdrawal which can be long-lasting and unpleasant. 

 

What is withdrawal syndrome.

 

I would recommend you taper the Citalopram to a lower dose or, if you choose, to zero,  Side effects generally diminish as the dose gets lower. 

 

 We suggest tapering by no more than 10% of your current dose.  The following link is specifically about tapering Citalopram, including how to get the nonstandard doses you'll need for your taper.

 

 

 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.  Current Valium dose as of Feb 22, 2022: 4.8mg 

March 22, 2022: hold at 4.8 and shift to Imipramine taper

Taper is 74% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of May 17: 10.5mg 

Taper is 86% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy